Jump to content

Paxil (ssri)


Lukkychrm42
 Share

Recommended Posts

Hi there- I've just started on Paxil to help with concentration and energy levels (my doc said he prefers it to Adderall and the like), and I know it's supposed to take a while to get the full effect, but can anyone tell me if this zombie feeling is likely to go away eventually? I've been on it for 3 days and spent half of yesterday and today lying down (unusual for me lately). I guess I'm lucky in that I'm not usually super sensitive to meds, so I don't usually have really bad experiences with side effects. If it really starts to kick in and give me more energy and let me do my schoolwork, that'll be OK, but I feel like anybody who's claimed to have an out of body experience must just be taking SSRIs! I know that he prescribed it cuz the benefits are likely to outweigh the side effects, I guess I'm just finding it hard to adjust!! Other than that I'm doing pretty decently POTS-wise, just got back from a week abroad to visit my boyfriend, and start my senior year of uni in 2 weeks.

Thanks!!!

Link to comment
Share on other sites

I think many medicines in that family take a little while to kick in. There might be a chance you're just exhausted from your travels and that's complicating the issue. I'd try to stick it out and see how it goes. This is probably just a glitch.

But....A number of years ago doctors put me on Paxil (it turned out I had lyme disease but after a 3 day hospital stay the doctors there decided all my symptoms were anxiety-caused). I personally didn't feel particularly anxious or depressed but I figured I should do what I was told. Paxil basically made me uninterested in the consequences of anything I did. Stay in bed all day? Sure! Skip a doctors appointment? Why not! Tell an unstable close friend that I hate 15 things about him? Of course! It was horrible!!! As soon as I got off of it, everything went back to normal but it took awhile to decrease the dose safely etc.

I guess what I'm trying to say is that some people have amazing results with Paxil. Some people don't. But I think you have to give it 4 weeks to find out if it works for you (as long as the reactions aren't so bad you can't stand them!).

Link to comment
Share on other sites

Hello!

I'm on Paxil CR....the lowest dosage (12.5 mg). It's been great for me. I started taking it when I was diagnosed about 4 years ago. I began taking it because it can help the autonomic system to function more properly....also because I was dealing with quite a bit of anxiety at the same time. I went off of it completely last summer just to make sure I still needed it and I definitely noticed a difference. I didn't have as much energy, I was anxious most of the time, and all around I just felt worse.

I know it's different for every person but I definitely get that weird "hazey" feeling that youre describing whenever I start it. It takes me about 2 weeks or so to get through this stage and then it's totally worth it. I haven't experienced any weight gain or loss, etc.

I do know that Paxil CR tends to have fewer side effects. Which version are you taking? My dr. told me that his patients tell him that the CR version and the original version are completely different - side effect wise. With the original you get a "surge" of medicine after taking it whereas the CR version is obviously a slow release and your levels stay more stable. (I just wanted to include this in case you were interested - of course this is up to you and your dr's decision)

Oh, one other question....are you working up to the full dosage slowly? When I tried the original version I cut the pills in half and went up gradually - this helped lessen the side effects.

I hope this helps and more importantly that the medicine helps you to feel better,

Take care,

Lisa

Link to comment
Share on other sites

I think many medicines in that family take a little while to kick in. There might be a chance you're just exhausted from your travels and that's complicating the issue. I'd try to stick it out and see how it goes. This is probably just a glitch.

But....A number of years ago doctors put me on Paxil (it turned out I had lyme disease but after a 3 day hospital stay the doctors there decided all my symptoms were anxiety-caused). I personally didn't feel particularly anxious or depressed but I figured I should do what I was told. Paxil basically made me uninterested in the consequences of anything I did. Stay in bed all day? Sure! Skip a doctors appointment? Why not! Tell an unstable close friend that I hate 15 things about him? Of course! It was horrible!!! As soon as I got off of it, everything went back to normal but it took awhile to decrease the dose safely etc.

I guess what I'm trying to say is that some people have amazing results with Paxil. Some people don't. But I think you have to give it 4 weeks to find out if it works for you (as long as the reactions aren't so bad you can't stand them!).

I had trouble with several antidepresants. They made me feel worse. I do not know if I am unique in this respect. Effexor, lexapro and Paxil each made me more fatigued. I gave them each the 1 to 2 month try but if they make you feel worse you are not alone for what it is worth. then again they were trying to stop my anxiety because I figeted so much. Perhaps i needed to move some blood.

Good luck

Link to comment
Share on other sites

SSRI's or SNRI's were not good for me - as Marnian sumarized it well - you just don't care anymore.... I would get ideas as wierd as "why don't I skip school today and drive to the Grand Canyon... just because" . It's hard to describe, but I really appreciate having "me" back after being off the meds for years.

Others may have a better theraputic response.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...